Alert archive / California / Beach Hazards Statements in 2025

Beach Hazards Statement 11, NWS San Diego, CA

August 29, 2025Orange County, San Diego County, California

NWS San Diego, CA issued this beach hazards statement at Aug 29, 2025, 11:58 AM PDT for Orange County, San Diego County, California. It took effect at Aug 30, 2025, 5:00 AM PDT. It was in force for 66 hr.

The area

The counties it named.

The facts

Issued
Aug 29, 2025, 11:58 AM PDT (18:58 UTC)
In effect from
Aug 30, 2025, 5:00 AM PDT
Expired
Sep 1, 2025, 11:00 PM PDT
In force
66 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1624 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

812 
WHUS46 KSGX 291858
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1158 AM PDT Fri Aug 29 2025

CAZ043-552-300300-
/O.NEW.KSGX.BH.S.0011.250830T1200Z-250902T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1158 AM PDT Fri Aug 29 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

* WHAT...Elevated surf of 3 to 6 feet expected with sets to 7 feet
  along south facing beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From late tonight through Monday evening.

* IMPACTS...Strong rip currents will create hazardous swimming
  conditions.

* ADDITIONAL DETAILS...The elevated surf is driven by a southerly
  swell (190 degrees) at 3 feet with a period of 16-18 seconds.
  Both swell and surf will begin to gradually lower Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
10 follow-up statements
736 
WHUS46 KSGX 300424
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
924 PM PDT Fri Aug 29 2025

CAZ043-552-301315-
/O.CON.KSGX.BH.S.0011.250830T1200Z-250902T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
924 PM PDT Fri Aug 29 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 5 AM PDT
SATURDAY THROUGH MONDAY EVENING...

* WHAT...Elevated surf of 3 to 6 feet with sets to 7 feet along
  Orange County beaches. Strong longshore currents and surf 3 to 5
  feet along San Diego County beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From late tonight through Monday evening.

* IMPACTS...Strong rip currents for all beaches will create 
  hazardous swimming conditions.

* ADDITIONAL DETAILS...The elevated surf is driven by a 
  southerly swell (190 degrees) at 3 feet with a period of 16-18 
  seconds. Both swell and surf will begin to gradually lower 
  Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
987 
WHUS46 KSGX 300747
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1247 AM PDT Sat Aug 30 2025

CAZ043-552-302000-
/O.CON.KSGX.BH.S.0011.250830T1200Z-250902T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1247 AM PDT Sat Aug 30 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 5 AM PDT EARLY
THIS MORNING THROUGH MONDAY EVENING...

* WHAT...Elevated surf of 3 to 6 feet with sets to 7 feet along 
  Orange County beaches. Strong longshore currents and surf 3 to 
  5 feet along San Diego County beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From late tonight through Monday evening.

* IMPACTS...Strong rip currents for all beaches will create 
  hazardous swimming conditions.

* ADDITIONAL DETAILS...The elevated surf is driven by a 
  southerly swell (190 degrees) at 3 feet with a period of 16-18 
  seconds. Both swell and surf will begin to gradually lower 
  Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
629 
WHUS46 KSGX 302052
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
152 PM PDT Sat Aug 30 2025

CAZ043-552-310530-
/O.CON.KSGX.BH.S.0011.000000T0000Z-250902T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
152 PM PDT Sat Aug 30 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...Elevated surf of 3 to 6 feet with sets to 7 feet along 
  Orange County beaches. Strong longshore currents and surf 3 to 
  5 feet along San Diego County beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From late tonight through Monday evening.

* IMPACTS...Strong rip currents for all beaches will create 
  hazardous swimming conditions.

* ADDITIONAL DETAILS...The elevated surf is driven by a 
  southerly swell (190 degrees) at 3 feet with a period of 16-18 
  seconds. Both swell and surf will begin to gradually lower 
  Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
363 
WHUS46 KSGX 310456
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
956 PM PDT Sat Aug 30 2025

CAZ043-552-311300-
/O.CON.KSGX.BH.S.0011.000000T0000Z-250902T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
956 PM PDT Sat Aug 30 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...Elevated surf of 3 to 6 feet with sets to 7 feet along 
  Orange County beaches. Strong longshore currents and surf 3 to 
  5 feet along San Diego County beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Monday evening.

* IMPACTS...Strong rip currents for all beaches will create 
  hazardous swimming conditions.

* ADDITIONAL DETAILS...The elevated surf is driven by a 
  southerly swell (190 degrees) at 3 feet with a period of 16-18 
  seconds. Both swell and surf will begin to gradually lower 
  Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
801 
WHUS46 KSGX 310839
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
139 AM PDT Sun Aug 31 2025

CAZ043-552-312100-
/O.CON.KSGX.BH.S.0011.000000T0000Z-250902T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
139 AM PDT Sun Aug 31 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...Elevated surf of 3 to 6 feet with sets to 7 feet along 
  Orange County beaches. Strong longshore currents and surf 3 to 
  5 feet along San Diego County beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Monday evening.

* IMPACTS...Strong rip currents for all beaches will create 
  hazardous swimming conditions.

* ADDITIONAL DETAILS...The elevated surf is driven by a 
  southerly swell (190 degrees) at 3 feet with a period of 16-18 
  seconds. Both swell and surf will begin to gradually lower 
  Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
715 
WHUS46 KSGX 311952
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1252 PM PDT Sun Aug 31 2025

CAZ043-552-010515-
/O.CON.KSGX.BH.S.0011.000000T0000Z-250902T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1252 PM PDT Sun Aug 31 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...Elevated surf of 3 to 6 feet with sets to 7 feet along 
  Orange County beaches. Strong longshore currents and surf 3 to 
  5 feet along San Diego County beaches. 

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas. 

* WHEN...Through Monday evening.

* IMPACTS...Strong rip currents for all beaches will create 
  hazardous swimming conditions. 

* ADDITIONAL DETAILS...The elevated surf is driven by a 
  southerly swell (190 degrees) at 3 feet with a period of 16-18 
  seconds. Both swell and surf will begin to gradually lower 
  Tuesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

APR
472 
WHUS46 KSGX 010558
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1058 PM PDT Sun Aug 31 2025

CAZ043-552-011215-
/O.CON.KSGX.BH.S.0011.000000T0000Z-250902T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1058 PM PDT Sun Aug 31 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...Elevated surf of 3 to 6 feet with sets to 7 feet along 
  Orange County beaches. Strong longshore currents and surf 3 to 
  5 feet along San Diego County beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Monday evening.

* IMPACTS...Strong rip currents for all beaches will create 
  hazardous swimming conditions.

* ADDITIONAL DETAILS...The elevated surf is driven by a 
  southerly swell (190 degrees) at 3 feet with a period of 16-18 
  seconds. Both swell and surf will begin to gradually lower 
  Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
927 
WHUS46 KSGX 010907
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
207 AM PDT Mon Sep 1 2025

CAZ043-552-012100-
/O.CON.KSGX.BH.S.0011.000000T0000Z-250902T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
207 AM PDT Mon Sep 1 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Elevated surf of 3 to 5 feet with sets to 6 feet along
  Orange County beaches. Strong longshore currents and surf sets  
  up to 5 feet along San Diego County beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through this evening.

* IMPACTS...Locally hazardous swimming conditions can be expected
  especially in the vicinity of strong rip currents.

* ADDITIONAL DETAILS...The elevated surf is driven by a southerly
  swell at 3 feet with a period of 16-17 seconds. Swell and surf
  will gradually lower Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
051 
WHUS46 KSGX 011926
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1226 PM PDT Mon Sep 1 2025

CAZ043-552-020600-
/O.CON.KSGX.BH.S.0011.000000T0000Z-250902T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1226 PM PDT Mon Sep 1 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Elevated surf of 3 to 5 feet with sets to 6 feet along
  south facing beaches. Strong longshore currents and surf sets up
  to 5 feet for all other beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through this evening.

* IMPACTS...Locally hazardous swimming conditions can be 
  expected especially in the vicinity of strong rip currents.

* ADDITIONAL DETAILS...The elevated surf is driven by a 
  southerly swell at 3 feet with a period of 16-17 seconds. 
  Swell and surf will gradually lower Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
859 
WHUS46 KSGX 020553
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1053 PM PDT Mon Sep 1 2025

CAZ043-552-020700-
/O.EXP.KSGX.BH.S.0011.000000T0000Z-250902T0600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1053 PM PDT Mon Sep 1 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 PM PDT THIS
EVENING...

Swell and surf are gradually diminishing.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Aug 29, 8:31 AM PDT, 3 hours 27 minutes earlier.

Area forecast discussion, Aug 29, 8:31 AM PDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
831 AM PDT Fri Aug 29 2025

.SYNOPSIS...
There will be drying through Sunday and warming into early next
week to around 5 degrees above average. Monsoonal moisture will
return early next week with chances for afternoon and evening
thunderstorms for the mountains and deserts increasing through
midweek and cooling of high temperatures of 5 to 10 degrees for
inland areas by Friday.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.Morning Update...

Clear skies were seen over SoCal as tropical moisture has moved
out of the area. A warmer day is in store today with highs closer
to average with lower humidity, making for a fabulous Friday.
Drier weather will prevail through the weekend with highs near to
around 5 degrees above normal. Otherwise, the forecast remains on
track for the week.

.Previous Discussion (254 AM Friday)...

.SHORT TERM (Today through Sunday)...
Drying will continue into the weekend with a warming trend into
early next week. High temperatures today of a few degrees below
average for inland areas will warm to a few to around 5 degrees
above average on Sunday. Sunday high temperatures will range from
the mid 70s to lower 80s near the coast to the mid 90s to 102 for
the Inland Empire with 106 to 110 for the lower deserts.

ECMWF ensemble output shows precipitable water values for the
lower deserts lowest on Saturday and Sunday. Chances for
measurable rainfall are greatest for the San Bernardino Mountains
and will fall to 10 percent today and 5 percent or less for
Saturday and Sunday.

Night and morning coastal low clouds will gradually return and
spread inland into portions of the coastal areas late each night
over the weekend.

&&

.LONG TERM (Monday through Thursday)...
Warming for the valleys will continue into Tuesday or Wednesday
while desert areas slowly cool during the week as monsoonal
moisture increases. High temperatures on Monday of around 5
degrees above average will cool by Thursday to within a few
degrees of average for most areas to a few degrees below average
for the mountains and lower deserts. High temperatures on Thursday
will range from the mid 70s to lower 80s near the coast to the
90s for the Inland Empire with 100 to 105 for the lower deserts.

ECMWF ensemble output for the lower deserts shows precipitable
water increasing for Monday through Wednesday, then plateauing
into the first full weekend in September. Chances for mainly
afternoon and early evening thunderstorms for the mountains and
deserts will return on Monday and continue through much of next
week. NBM daily chances for measurable rainfall for Big Bear will
increase to around 20 percent for Monday and around 40 percent for
each day for Tuesday through Thursday. NBM daily chances for one-
half inch or more of rainfall at Big Bear are 5 percent or less.

&&

.AVIATION...
291530Z...Mostly clear skies will prevail through Saturday, but for
the following isolated exceptions. Cumulus based at 10000 feet MSL
over mountains 19-00Z. Also, patchy coastal low clouds based at 800
feet after 10Z Saturday.

&&

.MARINE...
No hazardous marine conditions are expected through Tuesday.

&&

BEACHES... A long-period southerly swell will bring elevated surf
Sunday through Monday. Surf of 3-5 feet with occasional sets to 6
feet will present a high rip current risk into Labor Day weekend.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...APR
AVIATION/MARINE...Westerink

Nearby

Beach Hazards Statements in California, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.